Full Text:   <2009>

CLC number: O211.4

On-line Access: 

Received: 2002-05-06

Revision Accepted: 2002-06-21

Crosschecked: 0000-00-00

Cited: 0

Clicked: 3617

Citations:  Bibtex RefMan EndNote GB/T7714

-   Go to

Article info.
1. Reference List
Open peer comments

Journal of Zhejiang University SCIENCE A 2003 Vol.4 No.2 P.214-220

http://doi.org/10.1631/jzus.2003.0214


Adaptive designs for sequential experiments


Author(s):  LIN Zheng-yan, ZHANG Li-xin

Affiliation(s):  Department of Mathematics, Zhejiang University, Hangzhou 310028, China

Corresponding email(s):   zlin@mail.hz.zj.cn, lxzhang@mail.hz.zj.cn

Key Words:  Clinical trial, Adaptive designs, (Randomized) Play-the-winner rule, Biased coin design, Markov chain, Asymptotic properties, Urn model


Share this article to: More

LIN Zheng-yan, ZHANG Li-xin. Adaptive designs for sequential experiments[J]. Journal of Zhejiang University Science A, 2003, 4(2): 214-220.

@article{title="Adaptive designs for sequential experiments",
author="LIN Zheng-yan, ZHANG Li-xin",
journal="Journal of Zhejiang University Science A",
volume="4",
number="2",
pages="214-220",
year="2003",
publisher="Zhejiang University Press & Springer",
doi="10.1631/jzus.2003.0214"
}

%0 Journal Article
%T Adaptive designs for sequential experiments
%A LIN Zheng-yan
%A ZHANG Li-xin
%J Journal of Zhejiang University SCIENCE A
%V 4
%N 2
%P 214-220
%@ 1869-1951
%D 2003
%I Zhejiang University Press & Springer
%DOI 10.1631/jzus.2003.0214

TY - JOUR
T1 - Adaptive designs for sequential experiments
A1 - LIN Zheng-yan
A1 - ZHANG Li-xin
J0 - Journal of Zhejiang University Science A
VL - 4
IS - 2
SP - 214
EP - 220
%@ 1869-1951
Y1 - 2003
PB - Zhejiang University Press & Springer
ER -
DOI - 10.1631/jzus.2003.0214


Abstract: 
Various adaptive designs have been proposed and applied to clinical trials, bioassay, psychophysics, etc.adaptive designs are also useful in high cost engineering trials.More and more people have been paying attention to these design methods. This paper introduces several broad families of designs, such as the play-the-winner rule, randomized play-the-winner rule and its generalization to the multi-arm case, doubly biased coin adaptive design, markov chain model.

Darkslateblue:Affiliate; Royal Blue:Author; Turquoise:Article

Reference

[1]Athreya, K. B. and Karlin, S., 1968.Embedding of urn schemes into continuous time branching processes and related limit theorems. Ann. Math. Statist., 39: 1801-1817.

[2]Bai, Z. D. and Hu, F., 1999. Asymptotic theorem for urn models with nonhomogeneous generating matrices. Stochastic Process. Appl., 80: 87-101.

[3]Bai, Z. D., Chen, G. J. and Hu, F., 2001a.Limit theorems in an urn model with time trends in sequential experiment. Chin. Ann. Math., 22(A): 89-96.

[4]Bai, Z. D., Chen, G. J. and Hu, F., 2001b. A kind of urn model for adaptive sequential design.Acta Mathematica Scientica, 21(B): 224-228.

[5]Bai, Z. D., Hu, F. and Rosenberger, 2002a.Asymptotic properties of adaptive designs for clinical trials with delayed response. Ann. Statist., 30:122-139.

[6]Bai, Z. D., Hu, F. and Shen, L., 2002b.An adaptive design for multi-arm clinical trials. J. Multi. Anal., 81: 1-18.

[7]Bai, Z. D., Hu, F. and Zhang L. X., 2002c.The Gaussian approximation theorems for urn models and their applications. Ann. Appl. Probab., 12: 1149-1173.

[8]Eisele, J., 1994.The doubly adaptive biased coin design for sequential clinical trials. J. Statist. Plann. Inf., 38: 249-262.

[9]Eisele, J., 1995.Biased coin designs: some properties and applications. In: Adaptive Designs (Flournoy, N. and Rosenberger, W. F. eds.) Hayward, CA: Institute of Mathematical Statistics, p. 48-64.

[10]Eisele, J. and Woodroofe, M., 1995.Central limit theorems for doubly adaptive biased coin designs.Ann. Statist., 23: 34-254.

[11]Efron, B., 1971.Forcing a sequential experiment to be balanced. Biometrika, 62: 347-352.

[12]Hu, F. and Zhang, L. X., 2003.Asymptotic properties for doubly adaptive biased coin designs of multi-treatment clinical trials. accepted by Ann. Statist.

[13]Rosenberger, W. F., 1996. New directions in adaptive designs.Statist. Sci., 11: 137-149.

[14]Smythe, R. T. and Rosenberger, W. F., 1995.Play-the-winner designs, generalized Polya urns, and Markov branching processes. Adaptive Designs (Flournoy, N. and Rosenberger, W. F. eds.) Hayward, CA: Institute of Mathematical Statistics, p. 13-22.

[15]Smythe, R. T., 1996. Central limit theorems for urn models. Stochastic Process. Appl., 65: 115-137.

[16]Wei, L. J. and Durham, S., 1978. The randomized play-the-winner rule in medical trials. J. Amer. Statist. Assoc., 73: 840-843.

[17]Wei, L. J., 1979. The generalized Polya's urn design for sequential medical trials. Ann. Statist., 7: 291-296.

[18]Zelen, M., 1969. Play the winner rule and the controlled clinical trial. J. Amer. Statist. Assoc., 64: 131-146.

Open peer comments: Debate/Discuss/Question/Opinion

<1>

Please provide your name, email address and a comment





Journal of Zhejiang University-SCIENCE, 38 Zheda Road, Hangzhou 310027, China
Tel: +86-571-87952783; E-mail: cjzhang@zju.edu.cn
Copyright © 2000 - 2022 Journal of Zhejiang University-SCIENCE